MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUTRAC; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUTRAC; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404110
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that an accutrac 200 laser fiber was used in a ureteral flexible lithotripsy procedure in the kidney performed on (b)(6) 2021.The laser unit used was a holmium laser console.During the procedure, when the physician plugged in the laser fiber, the interface was hot.There was no burn injury to the physician.The procedure was completed with another accutrac 200 laser fiber.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Block e1: initial reporter address 1 (b)(6).Block h6: medical device problem code a1005 captures the reportable event of fiber connector overheats.Block h10: product investigation results the returned accutrac 200 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The fiber measured 318.2 cm from the end of the connector to the end of the fiber body.The exposed glass tip measured 4 mm and had normal degradation.A functional evaluation revealed that the light from the sma connector was distorted, indicating a fracture within the connector.The exposed glass tip measured 2 mm and appeared degraded.Examination under magnification confirmed the pattern of the tip was consistent with normal degradation.No other problems with the device were noted.The reported event was confirmed.It is likely that procedural handling of the device during set-up or use contributed to the fracture within the fiber connector.A broken fiber within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire, and the fiber connector may be hot to touch.Based on review and analysis of all available information, the most probable cause assigned is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on november 23, 2021 that an accutrac laser fiber was used in a ureteral flexible lithotripsy procedure in the kidney performed on (b)(6) 2021.The laser unit used was a holmium laser console.During the procedure, when the physician plugged in the laser fiber, the interface was hot.There was no burn injury to the physician.The procedure was completed with another accutrac laser fiber.There were no patient complications reported as a result of this event.

Brand Name
ACCUTRAC
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
COHERENT INCORPORATED
5100 patrick henry drive
santa clara CA 95054
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13005557
Report Number3005099803-2021-07776
Device Sequence Number11993384
Product Code GEX
UDI-Device Identifier08714729802716
UDI-Public08714729802716
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2023
Device Model NumberM0068404110
Device Catalogue Number840-411
Device Lot Number0000010301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2021
Supplement Date Received by Manufacturer02/01/2022
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale
Patient Weight60 KG